MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU454520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); No Code Available (3191)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note: as it is unknown which gore® tag® thoracic endoprosthesis may have contributed to the reported type i endoleak, an additional gore® tag® device (tgu454520/14194596) will be included in this report.Patient medications include alfuzosin, allopurinol, amlodipine, ascorbic acid (vitamin c), benazepril, cholecalciferol, glucosamine chondroitin, ipratropium, multivitamin, pravastatin, and warfarin sodium.(b)(4).A review of the manufacturing records for the devices verified that the lots met all pre-release specifications.Imaging evaluation findings (ct images dated (b)(6) 2020): there appears to be contrast outside the proximal portion of the endograft in the arterial and delayed phases.Unable to visualize this contrast communicating with the larger, more distal 9cm aneurysm.The previously implanted ctag graft appears to lack apposition to the aorta¿s inner curve.Image cross hairs indicate the position where the graft has complete apposition.Note in the sagittal view the presence of a small vessel which can be demonstrated communicating with the vessel irregularity just distal to the lsa.This does not rule out a type 1 endoleak.The available images do seem to indicate the presence of a type 2 endoleak.Images show small vessels which appear to be communicating with the outpouching/irregularity near the proximally implanted endograft.There appears to be more contrast in the delayed phase in the small outpouching/irregularity near the proximal portion of the endograft.Distal to the outpouching/irregularity there appears to be approx.1cm where the endograft appears to contain complete aortic wall apposition prior to the distal aneurism.No contrast appears to be visualized outside the endograft in this location.Within the distal implantation zone, the implanted endograft appears well apposed to the aorta with no contrast visualized outside the endograft.It should be noted the gore® tag® thoracic endoprosthesis instruction for use (ifu) states ¿complications associated with the use of the gore® tag® thoracic endoprosthesis may include but are not limited to endoleak, aortic expansion, and reoperation.Additionally, users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.
 
Event or Problem Description
On (b)(6) 2015, the patient was implanted with two conformable gore® tag® thoracic endoprostheses to treat a thoracic aortic aneurysm.On (b)(6) 2020, computed tomography (ct) scan reportedly identified a proximal type i endoleak.According to the report, the aneurysm had enlarged to a measurement of 9cm in diameter (original measurement is unknown).On (b)(6) 2020, a re-intervention procedure was performed whereby an additional gore® tag® device was implanted to extend the stent graft system proximally and treat the type i endoleak.The endoleak was resolved and the patient tolerated the procedure.

Brand Name
CONFORMABLE GORE TAGTHORACIC ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10885751
Report Number2017233-2020-01477
Device Sequence Number11570816
Product Code MIH
UDI-Device Identifier00733132617753
UDI-Public00733132617753
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2018
Device Model NumberTGU454520
Device Catalogue NumberTGU454520
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight79